MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the once the clip delivery system went through the scope and into the colon, the clip just fell off the delivery system without deploying the clip.The customer later reported that the clip fell into the patient and was recovered without any injury or harm.The procedure being performed was a colonoscopy, which was completed successfully with a competitor product.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was manufactured in march 2021.Based on the results of the investigation, it is likely that the clip was released and fell into the patient¿s body because the slider was pulled before the clip was opened.This required retrieval of the clip from the body.However, the root cause of the reported event could not be determined.Moreover, information regarding the steps to properly release the clip is as follows: 1.When pulling the slider, the operation wire, the hook and the clip arms are linked together, and they are pulled together in the proximal direction.This motion closes the clip arms.2.When the slider is further pulled after closing the clip arms, the protrusions of the clip arms will move to the outside of the clip pipe.Once it happens, the small protrusions of the clip arms will be fixed to the edge of the clip pipe.As a result, the clip cannot be opened or closed.The clip can be opened and closed by operating the slider to a position where the small protrusions of the clip arms do not come out of the clip pipe.3.When the slider is further pulled after the clip does not open or close, the limiter located in the slider breaks with the noise of snapping.(the user recognizes that clipping was completed by hearing the sound.) 4.After the limiter breaks, the joint between the hook and the clip arms will be unhooked by moving the slider forward.As a result, the clip will be released from the product.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.¿ this supplemental report includes an update to d9 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20252788
Report Number9614641-2024-01857
Device Sequence Number20991999
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number13K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown